Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)
Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)
I’ve been on Effexor for 16 years at 225 mg. I’m starting to get headaches and feeling a little Grumpy. I’ll try to stick out this doseage till I see my psychiatrist in July. Best to others on this path.
Jump to this post
My husband has been on Effexor for 16 years on 150mg. He’s gone from 150 to 37.5 mg in 2 months. He’s had some side effects and doesn’t feel good but he keeps going and getting better. He’s using Tylenol pm for sleep issues and electric feeling in his legs. It sucks but his nausea and dizziness has pretty much stopped. Just keep going. You can do this.
I'm also down to 37.5 from 150mg. Does your husband plan to continue to taper down to 0? I'm afraid to keep going right now because I've been experiencing panic attacks and I'm a bit grumpy and snappy. I wonder how long to wait before these symptoms subside and I can get rid of this drug once and for all. Do keep us posted on your husband's progress. I'm clinging to every hope. Good luck to him.
Yes he plans on getting down to 0. So far he hasn’t really had too bad of symptoms. Joint pain, ( just feeling strange), very difficult time sleeping, some nausea. He’s had 2 days where he threw up a lot, but nothing he isnt willing to go through to get off this stuff. He hasn’t said he feels panic attacks but he explains it as just feeling weird and he has restless leg syndrome that drives him crazy st night. But he’s going to try and get off this junk. My husband was misdiagnosed with bipolar and now we realize this. He hasn’t had any bipolar issues at all coming off this stuff. He was even on depakote but stopped taking that 2 months ago. You can do this. Just keep trucking along. You’ll get this and I’ll keep you posted. Let me know how you’re doing as well
Thank you for sharing your husband's experience. I really feel crappy but I'm going to gut this out.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In